MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48511906B
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the doctor had an acdf revision and was removing the plate (nothing wrong with the plate), and the threaded portion of the draw rod (48511906b)broke off into the screwhead during removal.He was able to get the screws and plate out successsfully after that but the tip of the inner shaft broke off.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: the screw extractor was confirmed visually to have a fractured tip.Manufacturing records were reviewed and no issues were found for this lot number.The instrument has been in the field for approximately 4 years.Conclusion: the probable root cause is normal wear.
 
Event or Problem Description
It was reported that the doctor had an acdf revision and was removing the plate (nothing wrong with the plate), and the threaded portion of the draw rod (48511906b)broke off into the screwhead during removal.He was able to get the screws and plate out successfully after that but the tip of the inner shaft broke off.

Brand Name
REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6305632
Report Number0009617544-2017-00049
Device Sequence Number19062306
Product Code LXH
UDI-Device Identifier07613327276855
UDI-Public(01)07613327276855
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48511906B
Device Lot Number12C218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR